Jump to content

Recommended Posts

My dr and myself agreed i would re-start the clozapine and I really am scared. I gained 3stones (over 30lbs) in 3 months and I know a lot of that was due to beingconfined to the ward and probably comfort eating/generally not caring about mybody, but then I would eat whilst half asleep at night as well and I could feelthe hunger after I took the evening dose but everyone who knows me well says that how great it was and it was like the old me was back.

I’ve been out of the hospital a few weeks and things weregoing okay until I saw a sign written outside about brain implants and ittriggered me and now my mind is plagued again. I spoke to my dr about myconcerns and whats been going on. It was pretty clear he considered most of myworries to be due to psychosis which is worrying. I know I have been getting paranoidabout certain things, I question it when I’m not in the situation and some ofit doesn’t make sense but like my fear that my neighbour is monitoring me stillscares me, whenever I’m in the bathroom and look in the mirror I can hear himlaughing (its an old house) and I’m worried it’s some sort of two way mirror. I’vetold myself he’s lived here a while (it’s supported housing) and no one wouldhave known I was coming here to send an informant that early. I don’t know,just know Im getting stressed.

I want to take the Clozapine, its the only one that hashelped with my stress and anxiety; I can’t stand being scared to go out and theconstant chatter when I’m walking, but the potential weight gain is scary,already my body has become stiff and my joints hurt. I’m not sure what to dofor the best but right now I want to go back on the clozapine. I don’t want toend up ill like I have been in the past.

How do you weigh up the mental effects with the physical?

Link to comment
Share on other sites

I understand what you mean, I've felt like if I am well but not the size I like then thats okay. Just when I saw my gp the other week he had a real go at me about my weight, saying about cholesterol and diabeties, I've gone from 9 stone to 12 stone and I'm only 5'2, its difficult. I have things in place to help me cope with it, just really worried.

Thanks for the reply.

Link to comment
Share on other sites

Thanks Mckey, for your input. I know the clozapine helped me immensely and i don't like how things are not, of course though, i'm scared it will increase my weight like crazy. I thought I'd be able to manage it though as i'm not in the hospital anymore. All I want is to be able to go out by myself when I want and concentrate. I will monitor it this time - the weight. there was some confusion about the bloods so don't know what day next week i will start it. I just sort of wish I never came off it now as it seems like the crisis team has to do a lot when you start it in the community.

Link to comment
Share on other sites

I have gained a lot of weight on anti psychotics. I gained between 60-80 pounds in the last 4 years. During the time I went off the pills for 6 months last year, I almost stopped eating (maybe an ounce twice a day for the entire day) I lost around 40 of that weight. Since I am back on pills I am back to gaining weight even though my pills are not known for gaining weight. The ones I have been on in the past were known for weight gain. I have been on almost all anti psychotics except 2 and I refuse treatment with Clozaril and Zyprexa. I don't want to be 938593205 pounds and get diabetes and heart problems. I already have high blood pressure but thankfully its due to stress and developed it in 2000. Still when I am under stress I get the high blood pressure even though I take medicine for it. To be honest since my psychosis is not as severe as others on this site, I'd rather be psychotic than 200 pounds. I am thankful that I don't have diabetes.... yet. My psychosis is so mild that I don't hear voices that often at all. Mine mainly is about my beliefs and believe it or not visual hallucinations. I also have a phobia of getting weighed. So when I go to the doctor my blood pressure spikes right after getting weighed.

Link to comment
Share on other sites

I just tell myself, would I rather feel the way I felt before and be psychotic and not be on medication, or be on something that works, be stable, and maybe be a few pounds heavier. I chose to take the Clozaril because I tried all the other atypical antipsychotics that were on the market at the time I was trialing them. Some even trialing multiple times and they weren't helping, so I chose with my pdoc to go on Clozaril. I'm not at the dose my pdoc want's me on yet (300mg/d), but we are working to get there. I'm half way there after about half a year, and I'm glad to be working with a doctor to get me more stable both with my psychosis as well as my mood symptoms (I have schizoaffective disorder - bipolar subtype).

What I do to help counteract some of the weight issues from the medication is exercise. I do this by playing a game called "Just Dance" and "Just Dance 2" on the Nintendo Wii. I really like it and it helps to keep my weight down. I'm 5' 8" and was last weighed at 135lbs.

I can understand the position that you are in and that you don't want to gain a lot of weight while on Clozaril, but if you know that it helps you, speak with you treatment team about how you can go about taking the medication and ways to help control the weight gain. Exercise is what helps me. I also go for walks every day.

I don't have the source other than hearing on the channel 7 news about 1 - 2 months ago, but they said that walking for 8 minutes a day can help lower triglycerides by 50 points and keep it down.

I hope this helps and I wish you best of luck with your treatment decisions.

If you have any Clozaril questions, don't be afraid to ask me as I've been on Clozaril since January and I'm very content with it.

Andy.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...